Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 234, NWS Hastings, NE

May 30, 2012Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 30, 2012, 4:09 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 4:09 PM CDT (21:09 UTC)
Expired
May 30, 2012, 5:00 PM CDT
In force
51 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:10 PM CDTHAIL 1.5Ionia, KSHAIL COVERED ONE HALF TO THREE QUARTERS OF THE GROUND.
May 30, 4:25 PM CDTHAIL 17 Ssw Jewell, KS
May 30, 4:29 PM CDTTSTM WND GST 60Beloit, KS50 TO 60 MPH WINDS ON THE NORTH SIDE OF BELOIT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS53 KGID 302109
SVRGID
KSC089-123-302200-
/O.NEW.KGID.SV.W.0234.120530T2109Z-120530T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
409 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM MANKATO TO 6 MILES
  SOUTHEAST OF IONIA TO GLEN ELDER...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...JEWELL...RANDALL AND SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3950 9842 3976 9835 3977 9793 3940 9793
TIME...MOT...LOC 2109Z 276DEG 25KT 3973 9823 3962 9822
          3951 9832
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
4 follow-up statements
882 
WWUS53 KGID 302123
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
423 PM CDT WED MAY 30 2012

KSC089-123-302200-
/O.CON.KGID.SV.W.0234.000000T0000Z-120530T2200Z/
MITCHELL KS-JEWELL KS-
423 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 500 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JEWELL TO 6 MILES SOUTH OF JEWELL
TO 5 MILES NORTHWEST OF BELOIT...MOVING EAST AT 30 MPH.

IN ADDITION...AT 410 PM CDT...PING PONG BALL SIZE HAIL WAS REPORTED 
IN IONIA WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BELOIT...RANDALL AND SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3952 9836 3969 9828 3977 9793 3940 9793
TIME...MOT...LOC 2122Z 276DEG 25KT 3965 9810 3959 9817
          3951 9817
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
032 
WWUS53 KGID 302133
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
433 PM CDT WED MAY 30 2012

KSC089-123-302200-
/O.CON.KGID.SV.W.0234.000000T0000Z-120530T2200Z/
MITCHELL KS-JEWELL KS-
433 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 500 PM CDT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RANDALL TO BELOIT...MOVING EAST
AT 30 MPH.

IN ADDITION...AT 429 PM CDT...60 MPH WIND GUSTS WERE ESTIMATED ON 
THE NORTH SIDE OF BELOIT WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3952 9823 3969 9819 3977 9793 3940 9793
TIME...MOT...LOC 2132Z 276DEG 25KT 3965 9801 3958 9804
          3950 9808
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
279 
WWUS53 KGID 302145
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
445 PM CDT WED MAY 30 2012

KSC089-123-302200-
/O.CON.KGID.SV.W.0234.000000T0000Z-120530T2200Z/
MITCHELL KS-JEWELL KS-
445 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 500 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF RANDALL TO
SCOTTSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEAST JEWELL AND EXTREME NORTHEAST 
MITCHELL COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3952 9808 3968 9808 3977 9793 3946 9793
TIME...MOT...LOC 2144Z 276DEG 25KT 3967 9791 3958 9791
          3949 9792
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
203 
WWUS53 KGID 302154
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
454 PM CDT WED MAY 30 2012

KSC089-123-302204-
/O.EXP.KGID.SV.W.0234.000000T0000Z-120530T2200Z/
MITCHELL KS-JEWELL KS-
454 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND
NORTHEASTERN MITCHELL COUNTIES WILL EXPIRE AT 500 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. 

LAT...LON 3952 9808 3968 9808 3977 9793 3946 9793
TIME...MOT...LOC 2154Z 276DEG 25KT 3966 9782 3957 9782
          3948 9783

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:06 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 30, 3:06 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
306 PM CDT WED MAY 30 2012

.SHORT TERM...THROUGH 00Z FRIDAY. MORNING UPPER AIR ANALYSIS
INDICATES QUASI-ZONAL TO NORTHWESTERLY MID AND UPPER LEVEL FLOW
ACROSS CENTRAL PORTIONS OF THE CONUS...WITH SUBTLE RIDGING ACROSS
THE WESTERN AND EASTERN CONUS. MID AND UPPER LEVEL JET ENERGY IS
POSITIONED FROM THE NORTHWESTERN CONUS...ACROSS CENTRAL PORTIONS
OF THE CONUS AND ON INTO THE EASTERN CONUS. EARLY AFTERNOON WATER
VAPOR IMAGERY SHOWS INCREASED VALUES OF MID LEVEL MOISTURE FLOWING
IN FROM THE PACIFIC...PUSHING ACROSS THE NORTHWESTERN CONUS AND
INTO THE CENTRAL PLAINS. A MID LEVEL SHORT WAVE IS ALSO NOTED OVER
THE NORTHERN PLAINS...MOVING EAST/SOUTHEAST. AT THE SURFACE A
TROUGH OF LOW PRESSURE IS NOTED EXTENDING ACROSS WESTERN NEBRASKA.
IN ADDITION...AN AREA OF HIGH PRESSURE IS LOCATED OVER THE UPPER
MISSISSIPPI VALLEY...WITH LOW LEVEL RETURN FLOW ON THE BACK SIDE
OF THE SURFACE RIDGE INFILTRATING PORTIONS OF THE CENTRAL PLAINS.
THAT BEING SAID...CONVECTIVELY INDUCED OUTFLOW AT THE SURFACE
IS PROMOTING A BIT MORE CHAOTIC LOW LEVEL WIND FIELD ACROSS OUR
CWA...THAN THAT OF THE TRUE SOUTHEASTERLY WINDS WHICH ARE TRYING
TO DEVELOP. THIS MESO-HIGH IS PROMOTING A DIFFERENTIAL HEATING
BOUNDARY NOW EVIDENT ACROSS WESTERN PORTIONS OF OUR CWA. KUEX
INDICATES CONVECTION PERSISTING ACROSS MUCH OF SOUTH CENTRAL
NEBRASKA AS OF MID AFTERNOON.

LOW LEVEL RETURN FLOW IS HELPING PROMOTE LOW LEVEL THERMAL
ADVECTION AND RESULTANT ISENTROPIC UPGLIDE AND SATURATION OVER OUR
CWA...PRIMARILY ALONG THE 300-310K SURFACES. LAPS PROXIMITY
SOUNDINGS FROM ACROSS OUR WESTERN CWA SUGGEST AIR
PARCELS...ASCENDING FROM AROUND 700MB...ARE CONTENDING WITH LESS
THAN 30J/KG CIN AND WORKING WITH 600-1000J/KG CAPE. IN ADDITION...MID
AND UPPER LEVEL JET ENERGY IS HELPING PROMOTE DEEP LAYER BULK
SHEAR VALUES OF 30-40KTS. EVEN THOUGH THE INSTABILITY IS NOT
OVERLY IMPRESSIVE...THE COOL LOW TO MID LEVEL AIRMASS AND THE DEEP
LAYER SHEAR ARE MORE THAN COMPENSATING...WITH SEVERAL REPORTS OF
HAIL ALREADY REPORTED ACROSS THE AREA TODAY. BROAD-SCALE ASCENT
SHOULD PERSIST THROUGH THE REST OF THIS AFTERNOON AND INTO
TONIGHT...WITH DEEP LAYER SHEAR AND INSTABILITY ALSO LIKELY
PERSISTING. IN ADDITION...VISIBLE SATELLITE IMAGERY INDICATES LOW
LEVEL CONVERGENCE...ALONG THE DIFFERENTIAL HEATING BOUNDARY ACROSS
WESTERN PORTIONS OF THE CWA...IS HELPING TO PROMOTE WEAK
CONVECTIVE ACTIVITY. FINALLY...KLNX INDICATES ADDITIONAL
CONVECTION FIRING ALONG THE SURFACE TROUGH ACROSS WESTERN
NEBRASKA. THE TROUGH ACROSS WESTERN NEBRASKA...AND THE
DIFFERENTIAL HEATING BOUNDARY OVER WESTERN PORTIONS OF THE
CWA...ARE EXPECTED TO PUSH ACROSS OUR CWA THIS EVENING AND TONIGHT
AS THE MID LEVEL SHORT WAVE...CURRENTLY OVER THE NORTHERN
PLAINS...ALSO PUSHES EAST/SOUTHEAST. AT THIS TIME IT APPEARS THE
BULK OF THE BROAD-SCALE ASCENT AHEAD OF THE NORTHERN PLAINS MID
LEVEL TROUGH AXIS SHOULD REMAIN TO OUR NORTHEAST...BUT ADDITIONAL
CONVECTIVE ACTIVITY WILL BE POSSIBLE OVER OUR AREA THROUGH TONIGHT
AS THE SURFACE TROUGH AND DIFFERENTIAL HEATING
BOUNDARY/STRENGTHENING LOW LEVEL BAROCLINIC ZONE CLEARS THE AREA.
GIVEN ALL THIS...WENT AHEAD AND PRESENTED LIKELY TO DEFINITE POPS
ACROSS THE CWA THROUGH 06Z...WITH POPS TAPERING OFF AFTER 06Z AS
LOW LEVEL FORCING MOVES OFF TO THE EAST/SOUTHEAST. GIVEN THE
AFOREMENTIONED INSTABILITY AND DEEP LAYER SHEAR...WILL ALSO
CONTINUE THE SEVERE WORDING ACROSS THE AREA THROUGH THIS EVENING.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST
CONCERNS WILL BE CHANCES FOR THUNDERSTORMS ON AND OFF DURING THE
PERIOD AND TEMPERATURES.

START OFF THE PERIOD WITH NORTHWEST FLOW THAT BRINGS SEVERAL WEAK
UPPER LEVEL WAVES THROUGH THE REGION THURSDAY NIGHT THROUGH
SATURDAY. THE BEST OF THOSE WAVES SEEMS TO BE DURING THE FRIDAY TO
FRIDAY NIGHT TIME FRAME.

SATURDAY NIGHT THROUGH TUESDAY THERE IS AN UPPER LEVEL RIDGE THAT
MOVES THROUGH THE PLAINS. TEMPERATURES WARM UP...BUT THERE REMAINS
SOME WEAK UPPER LEVEL WAVES THAT MOVE THROUGH THE AREA AND BRING
SOME SPORADIC CHANCES FOR THUNDERSTORMS TO THE FORECAST AREA.

TUESDAY NIGHT INTO WEDNESDAY AN UPPER LEVEL LOW BREAKS DOWN THE
RIDGE AND A SURFACE LOW IN THE SOUTHERN PLAINS HAS AN INVERTED
TROUGH TO THE NORTH ACROSS THE AREA. WITH THIS THERE IS A CHANCE FOR
SOME THUNDERSTORMS. TEMPERATURES WILL COOL A LITTLE BIT AGAIN AFTER
THE RIDGE BREAKS DOWN.

&&

.PREV DISCUSSION... /ISSUED 1251 PM CDT WED MAY 30 2012/

AVIATION...18Z KGRI TAF. A COUPLE ROUNDS OF THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING. CEILINGS AND VISIBILITIES
COULD VARY MORE THAN WHAT THE TAF MAY INDICATE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
AVIATION...HEINLEIN
Hazardous weather outlook, May 30, 4:02 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
402 PM CDT WED MAY 30 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
311200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
402 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA THROUGH THE
OVERNIGHT HOURS...WITH SEVERE THUNDERSTORMS ALSO POSSIBLE THROUGH
11 PM. HAIL TO THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS
TO AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS.
PERIODS OF HEAVY RAINFALL MAY ALSO PROMOTE LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

INTERMITTENT THUNDERSTORMS ARE POSSIBLE DURING THE DAY FRIDAY...AND
AGAIN SUNDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 11 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, May 30, 3:31 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT WED MAY 30 2012

NEZ074-083-084-302100-
FRANKLIN NE-HARLAN NE-KEARNEY NE-
331 PM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEARNEY...NORTHEASTERN
HARLAN AND NORTHERN FRANKLIN COUNTIES UNTIL 400 PM CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINDEN TO HILDRETH
TO RAGAN...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HILDRETH...
  NORMAN...
  UPLAND...
  CAMPBELL...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4035 9930 4035 9918 4039 9918 4042 9909
      4056 9892 4056 9872 4023 9873 4021 9932
TIME...MOT...LOC 2031Z 285DEG 35KT 4045 9889 4037 9903
          4032 9920
Special weather statement, May 30, 3:31 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT WED MAY 30 2012

KSZ006-007-018-019-302115-
JEWELL KS-MITCHELL KS-OSBORNE KS-SMITH KS-
331 PM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEWELL...
NORTHWESTERN MITCHELL...NORTHEASTERN OSBORNE AND SOUTHEASTERN SMITH
COUNTIES UNTIL 415 PM CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF IONIA...OR 25 MILES NORTHWEST OF
BELOIT...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEBANON...
  IONIA...
  ESBON...
  JEWELL...
  BURR OAK...
  MANKATO...
  RANDALL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4000 9837 3966 9796 3950 9857 3967 9875
TIME...MOT...LOC 2031Z 239DEG 32KT 3967 9848

PFANNKUCH
Local storm report, May 30, 3:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
336 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             HASTINGS                40.59N 98.39W
05/30/2012  E0.75 INCH       ADAMS              NE   LAW ENFORCEMENT

            HAIL REPORTED AT WALMART NORTH SIDE OF HASTINGS

0252 PM     HAIL             7 NNW HOLDREGE          40.53N 99.43W
05/30/2012  M1.00 INCH       PHELPS             NE   EMERGENCY MNGR

&&

DOXEY
Local storm report, May 30, 3:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
339 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             HASTINGS                40.59N 98.39W
05/30/2012  E0.75 INCH       ADAMS              NE   NWS EMPLOYEE

&&

FAY
Local storm report, May 30, 3:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
352 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             6 N EUSTIS              40.75N 100.03W
05/30/2012  E1.00 INCH       DAWSON             NE   STORM CHASER

            QUARTER SIZE HAIL COVERED THE GROUND.

1017 AM     HAIL             JOHNSON LAKE            40.68N 99.85W
05/30/2012  E1.00 INCH       GOSPER             NE   LAW ENFORCEMENT

1032 AM     TSTM WND GST     4 NE EUSTIS             40.71N 99.97W
05/30/2012  E60.00 MPH       DAWSON             NE   STORM CHASER

            55 TO 60 MPH WINDS FROM THE SOUTH.

1039 AM     HAIL             GOTHENBURG              40.93N 100.16W
05/30/2012  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            HEAVY RAINFALL ASSOCIATED WITH THIS STORM.

1045 AM     HAIL             1 E GOTHENBURG          40.93N 100.14W
05/30/2012  E0.75 INCH       DAWSON             NE   TRAINED SPOTTER

            HAIL IS COVERING MUCH OF THE GROUND.

1049 AM     HAIL             5 W COZAD               40.86N 100.08W
05/30/2012  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            VERY HEAVY RAINFALL ALSO REPORTED.

1053 AM     HAIL             JOHNSON LAKE            40.68N 99.85W
05/30/2012  E0.75 INCH       GOSPER             NE   EMERGENCY MNGR

1054 AM     HAIL             2 W COZAD               40.86N 100.02W
05/30/2012  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            HAIL BEGINNING TO COVER THE GROUND.

1054 AM     HAIL             3 S WILLOW ISLAND       40.84N 100.07W
05/30/2012  E1.00 INCH       DAWSON             NE   STORM CHASER

1058 AM     HAIL             COZAD                   40.86N 99.99W
05/30/2012  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

1112 AM     TSTM WND GST     6 N LOOMIS              40.56N 99.51W
05/30/2012  M50.00 MPH       PHELPS             NE   TRAINED SPOTTER

            PEA SIZED HAIL

1124 AM     HAIL             5 WNW LEXINGTON AIRPORT 40.81N 99.86W
05/30/2012  E1.00 INCH       DAWSON             NE   STORM CHASER

1125 AM     TSTM WND GST     5 WNW LEXINGTON         40.80N 99.84W
05/30/2012  E60.00 MPH       DAWSON             NE   STORM CHASER

            WINDS FROM THE SOUTH

1139 AM     HAIL             1 E COZAD               40.86N 99.97W
05/30/2012  E1.00 INCH       DAWSON             NE   STORM CHASER

1141 AM     HAIL             1 E COZAD               40.86N 99.97W
05/30/2012  E1.25 INCH       DAWSON             NE   STORM CHASER

1143 AM     HAIL             2 SE COZAD              40.85N 99.96W
05/30/2012  E1.75 INCH       DAWSON             NE   STORM CHASER

1144 AM     HAIL             COZAD                   40.86N 99.99W
05/30/2012  E0.88 INCH       DAWSON             NE   LAW ENFORCEMENT

1208 PM     HAIL             LEXINGTON               40.78N 99.74W
05/30/2012  E0.75 INCH       DAWSON             NE   EMERGENCY MNGR

            EAST SIDE OF LEXINGTON

1227 PM     HAIL             9 N ELWOOD              40.72N 99.86W
05/30/2012  E1.00 INCH       DAWSON             NE   STORM CHASER

            WATER COVERING THE ROAD AS WELL.

1227 PM     HAIL             JOHNSON LAKE            40.68N 99.85W
05/30/2012  E1.00 INCH       GOSPER             NE   PUBLIC

            REPORT CAME FROM NSSL SHAVE PROGRAM

1234 PM     HAIL             JOHNSON LAKE            40.68N 99.85W
05/30/2012  E0.88 INCH       GOSPER             NE   TRAINED SPOTTER

1238 PM     HAIL             3 S LEXINGTON           40.73N 99.75W
05/30/2012  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

1250 PM     HAIL             ELM CREEK               40.72N 99.38W
05/30/2012  E0.88 INCH       BUFFALO            NE   CO-OP OBSERVER

            PEA TO DIME SIZE HAIL.

1250 PM     HAIL             CAMPBELL                40.28N 100.17W
05/30/2012  E0.88 INCH       FURNAS             NE   CO-OP OBSERVER

            HEAVY RAIN ALSO REPORTED

0120 PM     HAIL             LOOMIS                  40.48N 99.51W
05/30/2012  E0.88 INCH       PHELPS             NE   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL

0124 PM     HAIL             KEARNEY                 40.70N 99.08W
05/30/2012  E0.75 INCH       BUFFALO            NE   EMERGENCY MNGR

0130 PM     HAIL             4 SW BLUE HILL          40.29N 98.50W
05/30/2012  E0.88 INCH       WEBSTER            NE   PUBLIC

0130 PM     HAIL             5 N MILLER              41.00N 99.39W
05/30/2012  E0.25 INCH       BUFFALO            NE   PUBLIC

0135 PM     HAIL             HOLDREGE                40.44N 99.38W
05/30/2012  E1.00 INCH       PHELPS             NE   EMERGENCY MNGR

0145 PM     HAIL             6 NNE MILLER            41.01N 99.35W
05/30/2012  E0.75 INCH       BUFFALO            NE   PUBLIC

0221 PM     HAIL             ELM CREEK               40.72N 99.38W
05/30/2012  E0.75 INCH       BUFFALO            NE   COUNTY OFFICIAL

0223 PM     HAIL             ELM CREEK               40.72N 99.38W
05/30/2012  E0.88 INCH       BUFFALO            NE   EMERGENCY MNGR

0223 PM     HAIL             3 NE LOOMIS             40.51N 99.47W
05/30/2012  E0.88 INCH       PHELPS             NE   TRAINED SPOTTER

0224 PM     HAIL             2 E BERTRAND            40.53N 99.59W
05/30/2012  E0.88 INCH       PHELPS             NE   EMERGENCY MNGR

0226 PM     HAIL             BERTRAND                40.53N 99.63W
05/30/2012  E1.75 INCH       PHELPS             NE   TRAINED SPOTTER

0230 PM     HAIL             2 NE DAVENPORT          40.33N 97.78W
05/30/2012  E1.00 INCH       THAYER             NE   EMERGENCY MNGR

0252 PM     HAIL             7 NNW HOLDREGE          40.53N 99.43W
05/30/2012  M1.00 INCH       PHELPS             NE   EMERGENCY MNGR

0326 PM     HAIL             FUNK                    40.46N 99.25W
05/30/2012  E0.75 INCH       PHELPS             NE   EMERGENCY MNGR

0326 PM     HAIL             3 S HOLDREGE            40.40N 99.38W
05/30/2012  E0.88 INCH       PHELPS             NE   EMERGENCY MNGR

0327 PM     HAIL             HASTINGS                40.59N 98.39W
05/30/2012  E0.75 INCH       ADAMS              NE   LAW ENFORCEMENT

            HAIL REPORTED AT WALMART NORTH SIDE OF HASTINGS

0327 PM     HAIL             HASTINGS                40.59N 98.39W
05/30/2012  E0.75 INCH       ADAMS              NE   NWS EMPLOYEE

&&

DOXEY
Local storm report, May 30, 4:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             1 NW IONIA              39.67N 98.36W
05/30/2012  E0.88 INCH       JEWELL             KS   PUBLIC

&&

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:41 PM CDTSevere Thunderstorm WarningGIDJewell, Smith34 min
May 30, 3:54 PM CDTSevere Thunderstorm WarningGIDPhillips42 min
May 30, 4:41 PM CDTSpecial Weather StatementGIDJewell, Smith49 min
May 30, 4:52 PM CDTSpecial Weather StatementGIDMitchell38 min
May 30, 5:20 PM CDTSpecial Weather StatementGIDJewell25 min
May 30, 5:31 PM CDTSpecial Weather StatementGIDMitchell29 min
May 30, 5:49 PM CDTSpecial Weather StatementGIDMitchell26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.